| Catalog Number |
PXSLIMSTR |
| Medical Device Problem Code |
Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02129.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coil 400''s (pc400''s) and a px slim delivery microcatheter (px slim).During the procedure, the physician placed the px slim into the distal end of the right iia (superior gluteal artery and bifurcation of inferior gluteal artery), then deployed and detached six pc400''s into the target vessel.While attempting to advance a new pc400 through the px slim, the physician experienced resistance when the coil was advanced midway through the px slim.Subsequently, the pc400 pusher assembly became kinked when the physician used a little force in an attempt to advance the coil further.Therefore, the physician removed both the px slim and the pc400 from the patient¿s body.The procedure was then completed using a new px slim and three additional pc400''s.There was no report of an adverse effect to the patient.